|HIV+/HBV Chronic can I take steroids
Mar 7, 2008
hi Barbara, I have been hiv+ and HBV Chronic for 8 years and started Truvada and Kaletra last year in June. MY viral loads are undetectable, my liver functions back to normal and my T-cells are at 700. My Cholesterol is going up though and we're keeping en eye on it. (I understand one of my meds is creating the cholesterol surge_ I have a very healthy diet supervised by a nutritionist) I'd like to get on Steroids to help me gain a bit of muscle weight and keep my muscle mass. (I am 47) is it safe? and what should I take?
| Response from Dr. McGovern
I would definitely advise you NOT to take steroids!!!
Steroids can cause reactivation of HBV infection and do harm to your liver. HBV "flares" are caused by a resurgence of virus in the blood and can be serious.
Right now, it sounds like you are doing just great with Truvada suppressing your HBV (two drugs in Truvada both have HIV and HBV activity). By all means, I would work out in the gym, but I would NOT use steroids.
Hope this is helpful.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Psoriasis After Anal Sex Worried I Have HIV
- Red Spots After Unprotected Sex Without Ejaculation Worried I Have HIV
- White Spots After Giving Oral Worried I Have HIV
- Can Chlamydia Testing Ever Be Wrong?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.